Denosumab Related Osteonecrosis of the Jaw with Spontaneous Necrosis of the Soft Palate: Report of a Life Threatening CaseReportar como inadecuado




Denosumab Related Osteonecrosis of the Jaw with Spontaneous Necrosis of the Soft Palate: Report of a Life Threatening Case - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Case Reports in Dentistry - Volume 2016 2016, Article ID 5070187, 6 pages -

Case Report

Oral-Head and Neck Oncology-Microvascular Surgery, Division of Oral and Maxillofacial Surgery and Division of Otolaryngology, John H. Stroger, Jr. Hospital of Cook County, 1900 W. Polk Street, Suite 612, Chicago, IL 60611, USA

University of Mississippi Medical Center, 2500 North State Street, Jackson, MS 39216, USA

Advanced General Dentistry, University of Mississippi Medical Center, 2500 North State Street, Jackson, MS 39216, USA

Department of Oral and Maxillofacial Surgery, University of Mississippi Medical Center, 2500 North State Street, Jackson, MS 39216, USA

Department of Oral-Maxillofacial Surgery and Pathology, University of Mississippi Medical Center, 2500 North State Street, Jackson, MS 39216, USA

Received 15 February 2016; Revised 25 May 2016; Accepted 26 May 2016

Academic Editor: Noam Yarom

Copyright © 2016 Mohammed Qaisi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Bisphosphonates have been used for years in the treatment of patients with distant bony metastasis and in the prevention of osteoporosis. One of main side effects of these medications is the development of bisphosphonate related osteonecrosis of the jaw BRONJ in a small subset of patients. A new class of medications with a shorter half-life, known as receptor activator of nuclear factor kappa-B ligand RANKL inhibitors, was introduced with the hopes of avoiding this side effect. However, reports of osteonecrosis of the jaw after the use of RANKL inhibitors have also been documented. We report on a patient who developed a life threatening osteonecrosis of the jaw with sepsis shortly after switching from a bisphosphonate to a RANKL inhibitor for osteoporosis treatment. This patient developed several soft tissue defects including spontaneous necrosis of the soft palate. To our knowledge this is the first time this presentation has been described.





Autor: Mohammed Qaisi, Jamie Hargett, Matthew Loeb, Jeffrey Brown, and Ronald Caloss

Fuente: https://www.hindawi.com/



DESCARGAR PDF




Documentos relacionados